Alert archive / Oklahoma / Tornado Warnings in 2013
Tornado Warning 24, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 20, 2013, 8:30 PM CDT for Crawford County, Sebastian County, Arkansas; 4 counties in Oklahoma. It was in force for 60 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2013, 8:30 PM CDT (01:30 UTC)
- Expired
- May 20, 2013, 9:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Sebastian County, AR, Haskell County, OK, Latimer County, OK, LeFlore County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 36 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 8:32 PM CDT | TORNADO | 5 Wsw Bokoshe, OK | REPORT FROM LAW ENFORCEMENT RADIO OF A TORNADO BETWEEN MCCURTAIN AND BOKOSHE COLOCATED WITH A STRONG RADAR CIRCULATION. BROADCAST MEDIA REPORTED POWER FLASHES IN THE AREA. EMERGENCY MANAGEMENT REPORTED TREE DAMAGE. TIME ESTIMATED VIA RADAR. |
| May 20, 8:41 PM CDT | TSTM WND DMG | Poteau, OK | BUILDING DOWNTOWN WITH ITS ROOF BLOWN OFF. NUMEROUS BUILDINGS HAVE WINDOWS BLOWN OUT. NUMEROUS TREES AND POWER LINES DOWN. |
| May 20, 8:41 PM CDT | TSTM WND GST 60 | Poteau, OK | SUSTAINED 55 TO 60 MPH WINDS |
| May 20, 8:46 PM CDT | TORNADO | 3 Ne Poteau, OK | NWS SURVEY INDICATED A EF-0 OCCURRED BETWEEN POTEAU AND CAMERON. TIME ESTIMATED BY RADAR. ADDITIONAL INFORMATION TO BE DETERMINED. |
| May 20, 8:50 PM CDT | TORNADO | Cameron, OK | LAW ENFORCEMENT RADIO REPORTED A TORNADO NEAR CAMERON COLOCATED WITH A STRONG RADAR CIRCULATION. IT MAY HAVE CONTINUED TO THE ROCK ISLAND VICINITY. EMERGENCY MANAGEMENT REPORTS POWER LINES DOWN IN CAMERON. DAMAGE TO A SINGLE WIDE TRAILER HOME IN THE LIBERTY HI |
| May 20, 9:08 PM CDT | TSTM WND DMG | Arkoma, OK | 12 INCH TREE LIMBS DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:10 PM CDT | Tornado Watch | SPC | 9 hr |
| May 20, 7:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2135 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 13.9
The text
As transmitted, in the capitals the NWS used until 2016.
940
WFUS54 KTSA 210130
TORTSA
ARC033-131-OKC061-077-079-135-210230-
/O.NEW.KTSA.TO.W.0024.130521T0130Z-130521T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT MON MAY 20 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
SOUTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
SOUTHEASTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA...
NORTHEASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA...
NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
WESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 930 PM CDT
* AT 828 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST
OF MCCURTAIN TO 4 MILES NORTH OF FANSHAWE TO 6 MILES EAST OF
TALIMENA STATE PARK...MOVING EAST AT 45 MPH. TORNADOES MAY FORM
RAPIDLY ANYWHERE IN THE LINE OF STORMS!
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...LAKE
WISTER STATE PARK...WISTER...BOKOSHE...HOWE...HEAVENER...POTEAU...
HEAVENER RUNESTONE STATE PARK...PANAMA...CAMERON...SPIRO...
HARTFORD...POCOLA...HACKETT...MIDLAND...BONANZA...ARKOMA...
EXCELSIOR...MOFFETT...HUNTINGTON...MANSFIELD...JENNY LIND...FORT
SMITH...FORT SMITH REGIONAL AIRPORT...GREENWOOD AND BARLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3496 9423 3494 9434 3495 9436 3494 9439
3494 9441 3492 9444 3487 9444 3472 9493
3518 9517 3544 9427
TIME...MOT...LOC 0131Z 249DEG 39KT 3514 9498 3501 9485
3481 9481
$$4 follow-up statements
444
WWUS54 KTSA 210144
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 PM CDT MON MAY 20 2013
OKC077-210154-
/O.CAN.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
LATIMER OK-
844 PM CDT MON MAY 20 2013
...THE TORNADO WARNING FOR NORTHEASTERN LATIMER COUNTY IS
CANCELLED...
LAT...LON 3494 9434 3495 9436 3492 9444 3487 9444
3472 9493 3500 9488 3503 9493 3506 9493
3505 9496 3518 9517 3544 9427 3496 9423
TIME...MOT...LOC 0144Z 248DEG 43KT 3522 9476 3509 9463
3489 9459
$$
ARC033-131-OKC061-079-135-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
844 PM CDT MON MAY 20 2013
...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN SEQUOYAH...NORTHERN LE FLORE...SOUTHEASTERN HASKELL...
WESTERN SEBASTIAN AND SOUTHERN CRAWFORD COUNTIES...
AT 841 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM BOKOSHE TO POTEAU
TO HEAVENER...MOVING EAST AT 50 MPH. TORNADOES MAY FORM RAPIDLY
ANYWHERE IN THE LINE OF STORMS!
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PANAMA...
COWLINGTON...CAMERON...SPIRO...SCULLYVILLE...ROCK ISLAND...POCOLA...
JENSON...HARTFORD...PATTERSON...HACKETT...BRADEN...MIDLAND...
BONANZA...ARKOLA...EXCELSIOR...RYE HILL...ARKOMA...MILL CREEK...
MOFFETT...HUNTINGTON...MANSFIELD...JENNY LIND...WITCHERVILLE...
GREENWOOD...FORT SMITH REGIONAL AIRPORT...FORT SMITH AND BARLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3494 9434 3495 9436 3492 9444 3487 9444
3472 9493 3500 9488 3503 9493 3506 9493
3505 9496 3518 9517 3544 9427 3496 9423
TIME...MOT...LOC 0144Z 248DEG 43KT 3522 9476 3509 9463
3489 9459
$$155
WWUS54 KTSA 210206
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT MON MAY 20 2013
ARC033-131-OKC061-079-135-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-HASKELL OK-LE FLORE OK-SEQUOYAH OK-
906 PM CDT MON MAY 20 2013
...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN SEQUOYAH...NORTHEASTERN LE FLORE...EASTERN HASKELL...
WESTERN SEBASTIAN AND SOUTHERN CRAWFORD COUNTIES...
AT 904 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM ARKOMA TO EXCELSIOR
TO PATTERSON...MOVING EAST AT 50 MPH. TORNADOES MAY FORM RAPIDLY
ANYWHERE IN THE LINE OF STORMS!
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...MILL
CREEK...MOFFETT...HUNTINGTON...MANSFIELD...JENNY LIND...
WITCHERVILLE...FORT SMITH REGIONAL AIRPORT...GREENWOOD...FORT SMITH
AND BARLING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3494 9434 3495 9436 3492 9457 3509 9466
3526 9489 3544 9427 3496 9423
TIME...MOT...LOC 0207Z 248DEG 43KT 3536 9446 3519 9432
3499 9428
$$134
WWUS54 KTSA 210216
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT MON MAY 20 2013
OKC061-135-210226-
/O.CAN.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
HASKELL OK-SEQUOYAH OK-
916 PM CDT MON MAY 20 2013
...THE TORNADO WARNING FOR SOUTHEASTERN SEQUOYAH AND EASTERN HASKELL
COUNTIES IS CANCELLED...
LAT...LON 3494 9434 3495 9436 3493 9448 3520 9467
3544 9427 3496 9423
TIME...MOT...LOC 0216Z 248DEG 43KT 3542 9434 3525 9418
3503 9417
$$
ARC033-131-OKC079-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-LE FLORE OK-
916 PM CDT MON MAY 20 2013
...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN LE FLORE...WESTERN SEBASTIAN AND SOUTHERN CRAWFORD
COUNTIES...
AT 913 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM FORT SMITH REGIONAL
AIRPORT TO GREENWOOD TO MANSFIELD...MOVING EAST AT 50 MPH. TORNADOES
MAY FORM RAPIDLY ANYWHERE IN THE LINE OF STORMS!
THIS STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3494 9434 3495 9436 3493 9448 3520 9467
3544 9427 3496 9423
TIME...MOT...LOC 0216Z 248DEG 43KT 3542 9434 3525 9418
3503 9417
$$180
WWUS54 KTSA 210225
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT MON MAY 20 2013
ARC033-131-OKC079-210230-
/O.CON.KTSA.TO.W.0024.000000T0000Z-130521T0230Z/
CRAWFORD AR-SEBASTIAN AR-LE FLORE OK-
925 PM CDT MON MAY 20 2013
...TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
NORTHEASTERN LE FLORE...WESTERN SEBASTIAN AND SOUTHERN CRAWFORD
COUNTIES...
AT 922 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
TORNADOES WAS LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
BARLING TO 10 MILES NORTHEAST OF GREENWOOD TO 9 MILES EAST OF
MANSFIELD...MOVING EAST AT 50 MPH. TORNADOES MAY FORM RAPIDLY
ANYWHERE IN THE LINE OF STORMS!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW! IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS!
&&
LAT...LON 3500 9433 3514 9437 3525 9452 3544 9427
3498 9423
TIME...MOT...LOC 0226Z 248DEG 43KT 3546 9420 3529 9404
3507 9403
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 20, 7:20 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 20, 7:20 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
720 PM CDT MON MAY 20 2013
.DISCUSSION...
THE 00Z TAF DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS WILL BE THE MAIN AVIATION CONCERN THRU MUCH OF THE
PERIOD...WITH LOW CIGS THEN BECOMING A CONCERN DURING THE MORNING
ON TUESDAY. THUNDERSTORM CONCERN WILL SHIFT SOUTHEAST TOWARD KFSM
ON TUESDAY AFTERNOON AS THE WEAK COLD FRONT SLOWLY SLIDES IN THAT
DIRECTION. CIGS/VSBYS WILL BE REDUCED DOWN TO AS LOW AS IFR IN ANY
TSRA THAT AFFECTS AIRPORTS DIRECTLY. MORNING CIGS SHOULD BE IN THE
MVFR RANGE AS WELL.
LACY
&&
.PREV DISCUSSION... /ISSUED 330 PM CDT MON MAY 20 2013/
DISCUSSION...
AND HERE WE GO AGAIN...SEVERE STORMS EXPLODING ALONG FRONT
SITUATED FROM OSAGE COUNTY TO WEST OF OKC METRO WITH INTERSECTING
DRY LINE OVER FAR SW OK. STORMS SOUTHWEST OF OKC RAPIDLY BECAME
TORNADIC SUPERCELLS AND THREAT OF THAT EXTENDS OVER MOST OF
EASTERN OK THIS AFTERNOON AND EVENING. STORMS HAVE ALSO BEGUN TO
FORM OVER OSAGE/PAWNEE AND WILL CONTINUE TO INTENSIFY. SEVERE
WEATHER COVERAGE WILL BE MUCH MORE WIDESPREAD WITH THIS ROUND AND
ALL MODES AGAIN POSSIBLE.
CONCERN LATER TONIGHT TURNS TO FLASH FLOODING POTENTIAL AS STORMS
SPREAD EAST AND LIKELY INCREASE IN COVERAGE THROUGH THE EVENING
AIDED BY STRONG MOISTURE TRANSPORT AND LOW LEVEL JET. MODELS HAVE
REMAINED FAIRLY CONSISTENT IN TARGETING AN AREA FROM CENTRAL OK
THROUGH NORTHWEST AR WITH THE HEAVIEST SWATH OF PRECIP...THOUGH
WITH SOME OBVIOUS DIFFERENCES IN PLACEMENT OF HIGHEST QPF. ENOUGH
CONSENSUS EXISTS WITH SHIFTING THE HEAVY RAIN THREAT SOUTH OF I-44
BY TUESDAY THAT FLASH FLOOD WATCH WILL BE CARRIED ONLY FOR
TONIGHT. AREAS TO THE SOUTH WILL LIKELY SEE SOME DEGREE OF THREAT
CONTINUING AT LEAST INTO TUESDAY MORNING.
A POTENTIAL ISSUE HERE IS A STRONG PIECE OF SHORTWAVE ENERGY THAT
WILL ROTATE AROUND THE TROUGH AND INTO TX/OK TUESDAY AFTERNOON.
THIS MAY SERVE TO ENHANCE THUNDERSTORM COVERAGE NORTH OF THE FRONT
AND CONTINUE THE HEAVY RAIN POTENTIAL MUCH OF THE DAY IN THE SAME
GENERAL AREA THAT WILL BE TARGETED TONIGHT. GFS IS THE AGGRESSIVE
MODEL IN THIS SOLUTION BUT DOES HAVE SOME SUPPORT FROM THE 12Z
ECMWF AND CANADIAN. GIVEN THE NATURE OF THE AIRMASS...SEVERAL
INCHES OF RAIN APPEAR LIKELY BEFORE ALL IS SAID AND DONE. SEVERE
WEATHER POTENTIAL WILL BE FOCUSED MORE OVER SE OKLAHOMA TUESDAY
AFTERNOON...THE MOST SIGNIFICANT LIKELY JUST TO OUR SOUTHEAST.
BOUNDARY SHOULD PUSH FAR ENOUGH SOUTH TO PUSH ANY THUNDERSTORMS
SOUTH OF THE AREA WEDNESDAY WITH POTENTIAL FOR BOUNDARY TO RETURN
NORTH THURSDAY/FRIDAY. PATTERN LOOKS EARLY SUMMER LIKE AND WITH
RIDGE AXIS MAINLY TO OUR WEST...COULD SEE SOME OVERNIGHT MCS
ACTIVITY LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 64 76 57 82 / 80 60 10 10
FSM 70 77 60 84 / 80 90 70 10
MLC 70 76 56 85 / 80 80 20 10
BVO 60 77 50 80 / 70 40 10 10
FYV 65 74 53 78 / 90 80 60 10
BYV 64 75 56 79 / 90 90 70 10
MKO 67 76 56 82 / 90 80 20 10
MIO 63 76 54 80 / 80 70 30 10
F10 68 76 57 82 / 90 60 10 10
HHW 70 81 63 86 / 70 80 70 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR OKZ058-OKZ062-OKZ063-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.
AR...FLASH FLOOD WATCH UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...30Hazardous weather outlook, May 20, 7:40 PM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
740 PM CDT MON MAY 20 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
740 PM CDT MON MAY 20 2013
...SIGNIFICANT SEVERE WEATHER ONGOING ACROSS SOUTHEAST
OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING AND TONIGHT.
TORNADO.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS
ONSET....ONGOING
AREA AT GREATEST RISK...NORTHWEST ARKANSAS.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS
ONSET...ONGOING .
AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA...WEST CENTRAL AND
NORTHWEST ARKANSAS.
FLASH FLOOD.
RISK...ELEVATED.
AREA...LOCATIONS NORTH OF INTERSTATE 40.
ONSET...TONIGHT.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...LOCATIONS NORTH OF I-40.
DISCUSSION...
SHORT TERM SEVERE WEATHER RISKS HAVE SHIFTED EAST...IMPACTING
NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ALL MODES OF SEVERE
REMAIN ONGOING EVEN THOUGH SOME STORMS HAVE BEGUN A TRANSITION
TOWARDS ACCELERATING BOW SEGMENTS. THAT SAID...A HIGH RISK OF
LONG TRACK TORNADOES...BASEBALL SIZE HAIL AND AND WIND GUSTS TO 80
MPH WILL CONTINUE.
ADDITIONALLY...HIGH MOISTURE CONTENT WILL POSE A HEAVY RAIN AND
FLASH FLOODING RISK WITH STORMS THAT CONTINUE THROUGH THE
OVERNIGHT PERIOD. THE GREATEST THREAT TONIGHT APPEARS TO BE NORTH
OF INTERSTATE 40. 2 TO 4 INCHES OF RAIN IN THESE AREAS MAY BE
COMMON. POTENTIAL FOR LOCALIZED 7 INCH AMOUNTS WILL QUICKLY
HEIGHTEN THE RISK OF LIFE THREATENING FLASH FLOODING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE SEVERE WEATHER RISK TUESDAY AND TUESDAY NIGHT IS EXPECTED TO
MAINLY ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AND
WILL AGAIN INCLUDE THE THREAT FOR FLOODING. AFTER A BRIEF BREAK ON
WEDNESDAY...LOW THUNDERSTORM CHANCES RETURN THURSDAY THROUGH
SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, May 20, 7:18 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST SPRINGDALE 36.19N 94.13W
05/20/2013 E70 MPH WASHINGTON AR TRAINED SPOTTER
&&
JDSLocal storm report, May 20, 7:22 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
722 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 2 S BENTONVILLE 36.34N 94.21W
05/20/2013 M61 MPH BENTON AR AWOS
MEASURED 61 MPH GUST AT THE BENTONVILLE MUNICIPAL AIRPORT
&&
JDSLocal storm report, May 20, 7:29 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
729 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND GST WEDINGTON 36.08N 94.42W
05/20/2013 E70 MPH WASHINGTON AR PUBLIC
ASLO REPORTED PEA SIZE HAIL
&&
JDSLocal storm report, May 20, 7:39 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
739 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST SPRINGDALE 36.19N 94.13W
05/20/2013 M69 MPH WASHINGTON AR TRAINED SPOTTER
MEASURED 69 MPH WIND GUST NEAR THE SPRINGDALE AIRPORT.
&&
JDSLocal storm report, May 20, 8:01 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
801 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 3 NNE CLAYTON 34.63N 95.33W
05/20/2013 M66 MPH PUSHMATAHA OK MESONET
MEASURED WIND GUST OF 66 MPH AT THE CLAYTON MESONET
&&
JDSLocal storm report, May 20, 8:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
826 PM CDT MON MAY 20 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST EUREKA SPRINGS 36.40N 93.74W
05/20/2013 E80 MPH CARROLL AR TRAINED SPOTTER
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:00 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 60 min |
| May 20, 7:04 PM CDT | Tornado Warning | TSA | Benton, Madison, Washington | 41 min |
| May 20, 7:23 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 67 min |
| May 20, 7:25 PM CDT | Tornado Warning | TSA | Benton, Carroll, Madison | 50 min |
| May 20, 7:31 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 44 min |
| May 20, 7:41 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison, Washington | 64 min |
| May 20, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 70 min |
| May 20, 7:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Sebastian, Washington | 63 min |
| May 20, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Crawford | 58 min |
| May 20, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 57 min |
| May 20, 8:42 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 48 min |
| May 20, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 63 min |
| May 20, 9:05 PM CDT | Tornado Warning | TSA | Crawford, Sebastian | 40 min |
| May 20, 9:20 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 40 min |
| May 20, 9:21 PM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 20, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison | 66 min |
| May 20, 9:38 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 37 min |
| May 20, 9:43 PM CDT | Tornado Warning | TSA | Franklin | 47 min |
| May 20, 10:11 PM CDT | Areal Flood Advisory | TSA | Franklin, Madison | 2 hr |
| May 21, 2:45 AM CDT | Special Weather Statement | TSA | Sebastian | 45 min |
| May 21, 9:01 AM CDT | Special Weather Statement | TSA | Sebastian | 44 min |
| May 21, 2:58 PM CDT | Special Weather Statement | TSA | Sebastian | 62 min |
| May 21, 3:56 PM CDT | Special Weather Statement | TSA | Franklin, Sebastian | 49 min |
| May 20, 7:04 PM CDT | Tornado Warning | TSA | Latimer, Pittsburg, Pushmataha | 41 min |
| May 20, 8:07 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 68 min |
| May 20, 8:21 PM CDT | High Wind Warning | TSA | McIntosh, Muskogee, Pittsburg | 4 hr |
| May 20, 8:34 PM CDT | River Flood Warning | TSA | Ottawa | 61 hr |
| May 20, 8:52 PM CDT | Tornado Warning | TSA | Haskell, LeFlore, Sequoyah | 38 min |
| May 20, 10:13 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 47 min |
| May 20, 10:25 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| May 20, 10:55 PM CDT | Special Weather Statement | TSA | Rogers | 35 min |
| May 20, 11:12 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa | 2 hr |
| May 20, 11:15 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 45 min |
| May 20, 11:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| May 20, 11:50 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 25 min |
| May 20, 11:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 34 min |
| May 21, 12:14 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
| May 21, 12:45 AM CDT | Special Weather Statement | TSA | Pittsburg | 30 min |
| May 21, 1:12 AM CDT | Special Weather Statement | TSA | Pittsburg | 33 min |
| May 21, 1:23 AM CDT | Special Weather Statement | TSA | Pittsburg | 37 min |
| May 21, 1:32 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 43 min |
| May 21, 1:35 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 40 min |
| May 21, 2:11 AM CDT | Areal Flood Advisory | TSA | Pittsburg | 2 hr |
| May 21, 2:17 AM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| May 21, 2:23 AM CDT | Special Weather Statement | TSA | Latimer, LeFlore | 52 min |
| May 21, 6:44 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 21, 8:55 AM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 4 hr |
| May 21, 9:30 AM CDT | Special Weather Statement | TSA | Mayes, Muskogee, Rogers, Wagoner | 60 min |
| May 21, 10:32 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, Sequoyah | 58 min |
| May 21, 10:33 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Haskell, Sequoyah | 57 min |
| May 21, 12:15 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 1 more | 6 hr |
| May 21, 12:19 PM CDT | Flash Flood Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 6 hr |
| May 21, 12:57 PM CDT | Special Weather Statement | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 48 min |
| May 21, 1:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 38 min |
| May 21, 1:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Haskell, Latimer, McIntosh, Pittsburg, Pushmataha | 62 min |
| May 21, 2:01 PM CDT | River Flood Warning | TSA | Pushmataha | 40 hr |
| May 21, 2:30 PM CDT | River Flood Warning | TSA | LeFlore | 43 hr |
| May 21, 3:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 25 min |
| May 21, 5:51 PM CDT | Areal Flood Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg and 2 more | 24 hr |
Nearby
Tornado Warnings in Oklahoma, 2013Tornado Warnings in Arkansas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.